SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENTS CO.,LT SIUI APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Back to Search Results |
| Model Number |
APOGEE 2300 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
05/21/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept became aware that the patient sustained a rectal perforation during hemostasis.It was noted that the ecbp-1 trus probe remained in place during hemostasis and the treating surgeon re-positioned the ecbp-1 trus probe approximately three (3) times to give more space for the resectoscope.During loop resection at the posterior mid-fossa, the tip of the ecbp-1 trus probe was observed to be protruding through the rectal wall, indicating a rectal injury.Evaluation from a different physician reported there was a ~1cm opening.The treating surgeon confirmed that the patient received a robotic repair the same day and was discharged the following day.No malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.
Additional Manufacturer Narrative
My company internal review revealed that between july 2, 2025 and january 19, 2026 (et), the person responsible for adverse event reporting had selected the wrong submission entry "test submission" when submitting mdr reports (packaged via esubmitter) using esg nextgen.In consequence, a total of 6 mdr reports failed to be sent to the production environment by following the correct entry "new production submission".The first date of report to the test environment was july 2, 2025.We are now resubmitting this mdr report to the production environment.This issue will be resolved through the quality management system.Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety l) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.In summary, the root cause for the reported event could not be determined.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.Based on the review of treatment log files, dhr, post-marketing data and ifu, the event is considered not to be device related.The information received determined that the rectal perforation was not related to the siui apogee 2300 device.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
Additional Manufacturer Narrative
Based on the analysis of medical device reporting databases in regions such as china, australia and canada, as well as customer feedback data from markets where the apogee 2300 and ecbp-1 devices have been released, it can be concluded that there were no design defects in the apogee 2300 and ecbp-1 devices resulting in such incident; based on the review of the dhf of the medical devices with the sns reported in this incident, it can be confirmed that the corresponding apogee 2300 and ecbp-1 were in compliance with the product quality requirements.Furthermore, clear safety instructions have been provided in the ifu (operation manual), for example: "1.6 safety.L) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding." it can be determined that non-compliant clinical operation might be the primary cause of this incident.We will continue to remind operators to follow the instructions in the ifu (operation manual) when operating the devices, and we shall continue to monitor the situations in accordance with the requirements of the quality management system.